Alert archive / Puerto Rico / Flash Flood Warnings in 2005

Flash Flood Warning 15, NWS JSJ

April 12, 2005

NWS JSJ issued this flash flood warning at Apr 12, 2005, 3:05 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2005, 3:05 PM CDT (20:05 UTC)
Expired
Apr 13, 2005, 9:00 AM CDT
In force
18 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 122009
FFWSJU
PRC081-122200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
405 PM AST TUE APR 12 2005

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
  IN PUERTO RICO
     LARES

* UNTIL 600 PM AST

* AT 403 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER 
LEVELS WERE ABOVE FLOOD STAGE AND STILL INCREASING RAPIDLY ALONG THE 
RIO GUAJATACA. THESE CONDITIONS WILL LIKELY RESULT IN FLOODING OF 
LOW LYING AND FLOOD PRONE AREAS ALONG THE RIVER BANKS.

ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED 
AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1835 6684 1825 6683 1825 6689 1835 6689

$$

EM
3 follow-up statements
000 
WGCA72 TJSJ 192200
FFSSJU
PRC081-122200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
405 PM AST TUE APR 12 2005

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
  IN PUERTO RICO
     LARES

* UNTIL 600 PM AST

* AT 403 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER 
LEVELS WERE ABOVE FLOOD STAGE AND STILL INCREASING RAPIDLY ALONG THE 
RIO GUAJATACA. THESE CONDITIONS WILL LIKELY RESULT IN FLOODING OF 
LOW LYING AND FLOOD PRONE AREAS ALONG THE RIVER BANKS.

ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED 
AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1835 6684 1825 6683 1825 6689 1835 6689

$$

EM
000 
WGCA72 TJSJ 192206
FFSSJU
PRC081-122300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
600 PM AST TUE APR 12 2005

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ALLOWED TO EXPIRE THE 

FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
   IN PUERTO RICO
     LARES

AT 5:55 PM AST...NWS DOPPLER RADAR INDICATED THAT HEAVY RAINFALL 
ACROSS LARES HAD ENDED A FEW HOURS PREVIOUS...AND WATER LEVELS WERE 
GRADUALLY LOWERING. NO ADDITIONAL HEAVY RAINFALL IS EXPECTED ACROSS 
THIS FORMER WARNING AREA...AND FLASH FLOODING IS NOT ANTICIPATED IN 
THE SHORT TERM. THE FLASH FLOOD WARNING PREVIOUSLY IN EFFECT FOR 
LARES HAS BEEN ALLOWED TO EXPIRE.

$$
000 
WGCA72 TJSJ 122230
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
625 PM AST TUE APR 12 2005

PRC081-122300-
LARES
625 PM AST TUE APR 12 2005

...THE FLASH FLOOD WARNING IS CANCELLED...

FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
  LARES

AT 6:15 AM...THE RIVER LEVEL SENSOR ALONG THE RIO GUAJATACA 
INDICATED THAT THE RIVER CRESTED EARLIER AND WAS NOW BELOW FLOOD 
LEVELS. THEREFORE...THE FLASH FLOOD WARNING IN EFFECT FOR THIS AREA 
WILL BE SUPERSEDED BY A FLOOD WARNING. 

LAT...LON 1835 6684 1825 6683 1825 6689 1835 6689

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 3:00 PM CDT, 5 minutes earlier.

Area forecast discussion, Apr 12, 3:00 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
400 PM AST TUE APR 12 2005

.DISCUSSION...
DIFFUSE FRONTAL REMNANTS REMAINED OVER THE OFF SHORE ATLC WATERS
TODAY...WITH ENE FLOW GENERALLY ACROSS THE ATLC...AND ESE FLOW
GENERALLY ACROSS THE LOCAL CARIB...PROVIDING SUFFICIENT MOISTURE TO
COMBINE WITH DIURNAL PROCESSES TO PRODUCE NUMEROUS SHOWERS AND
ISOLATED AFTERNOON TSTORMS ACROSS THE ENCHANTED ISLE...AND ISOLATED
HEAVY SHOWERS IN STREAMERS OFF THE NW COASTS OF THE V.I. STLT
IMAGERY SUGGESTS A LLVL DEFORMATION ZONE FROM THE LEEWARDS ENE AND
THIS SHOULD CONTINUE TO PRODUCE A LITTLE LLVL CONVERGENCE TO ITS
WEST...ALLOWING WIDELY SCATTERED SHOWERS TO MOVE INTO THE VIRGIN
ISLANDS AND E/SE P.R. OVERNIGHT. DRIER LLVL AIR AND LIKELY AT LEAST
A MODERATED LAYER OF SAL IS THEN EXPECTED TO ADVECT INTO THE AREA
THROUGH THURSDAY FOR MORE ISOLATED SHOWERS AT NIGHT...AND MUCH
SMALLER AREAL COVERAGE AND INTENSITY ACROSS P.R. DURING THE
AFTERNOONS.

SOMEWHAT WEAK AND MODERATE NNW SWELLS BEGINNING TO MOVE INTO THE
LOCAL WATERS THIS AFTERNOON AND WILL PEAK LATE TONIGHT THROUGH
WEDNESDAY MORNING. SELY WIND FLOW WILL THEN BUILD INTO THE REGION
FOR THE REST OF THE WEEK FOR CHOPPY SEAS ACROSS THE CARIB...AND
LESSER LOCAL ATLANTIC WATERS. AFTERNOON SEA BREEZES SHOULD DEVELOP
NORTH AND SOUTH COASTS EACH DAY DESPITE SE BL FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  72  88  70  88 /  10  20   0  20
STT  73  83  72  83 /  40  20  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
.PR...NONE.
.VI...NONE.

&&

99
Hazardous weather outlook, Apr 12, 5:00 AM CDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST TUE APR 12 2005

PRZ001>013-AMZ710>750-131000-
600 AM AST TUE APR 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...A FRONTAL BOUNDARY WILL REMAIN JUST NORTH OF
PUERTO RICO FOR ANOTHER 24 HOURS PROMOTING THE DEVELOPMENT OF
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS MAINLY THIS
AFTERNOON. SOME OF THE SHOWERS WILL LINGER THROUGH THE EVENING.
LOCALLY HEAVY RAINS ARE LIKELY ALONG SECTIONS OF THE NORTHERN HALF
OF THE ISLAND WITH RAINFALL AMOUNTS OF TWO TO FOUR INCHES IN SECTORS
OF THE THE INTERIOR...NORTHWEST...NORTH CENTRAL...NORTH AND
NORTHEAST. LIGHT AND VARIABLE WINDS IN THE LOW LEVELS COMBINED WITH
LOCAL EFFECTS WILL ALLOW SHOWERS TO MOVE VERY SLOWLY AND DRIFT
OFFSHORE DURING THE EARLY EVENING.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...
NO SIGNIFICANT WEATHER CONDITIONS ARE ANTICIPATED EXCEPT FOR THE
USUAL AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS OVER THE ISLAND
OF PUERTO RICO. HEAVY RAINS MAY LEAD TO URBAN AND SMALL STREAM
FLOODING.

VIZ001-002-AMZ710>730-131000-
600 AM AST TUE APR 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...A FRONTAL BOUNDARY WILL REMAIN JUST NORTH OF OF
ST THOMAS ST JOHN FOR ANOTHER 24 HOURS PROMOTING THE DEVELOPMENT OF
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE TERRITORIAL
WATERS. THERE EXISTS THE CHANCE FOR BRIEF HEAVY RAIN AS THE WESTERLY
WINDS IN THE MID LEVELS PUSH SOME OF THE SHOWERS ACROSS THE ISLANDS.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...
ISOLATED TO SCATTERED MAINLY MODERATE SHOWERS ARE EXPECTED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 9:07 PM CDTFlash Flood WarningJSJ19 hr
Apr 11, 10:40 PM CDTFlash Flood WarningJSJ19 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.